Acne products linked to severe allergic reactions
The Food and Drug Administration (FDA) is recommending that consumers be aware of potential allergic reactions linked to popular acne products. A new report from the FDA reveals that severe reactions are possible to some over-the-counter acne products. It lists multiple symptoms associated with a hypersensitivity reaction, and consumers need to be aware of them before using a new product.
Hypersensitivity reactions to acne products
A severe allergic reaction is possible to any acne product, and the Food and Drug Administration warns consumers to be careful with new items they have not used in the past. However, it is possible to develop a reaction to a product used on a daily basis, so it is crucial to pay attention to any symptoms that appear after application.
The FDA lists hives, dizziness and swelling as some of the most common problems seen during a hypersensitivity reaction. In addition, consumers may have problems breathing after using an acne product. This applies to all types of over-the-counter items that range from creams to pads. A reaction is possible at any time, but the Food and Drug Administration notes it usually occurs within 24 hours of using the product.
Testing acne products before using them
The Food and Drug Administration recommends that all consumers test a new product on their skin for three days before applying it to other parts of the body. They must pick several spots and carefully monitor them for any sign of a reaction. If a symptom of an allergic reaction begins to develop, the consumer is advised to stop using the product immediately and seek medical help.
Many acne product manufacturers already recommend that consumers test new products in small amounts on their skin. However, the FDA would like to see updated labels on these items to better warn users about potentially severe allergic reactions.
Image: Mark J Sebastian/ Wikimedia Commons